Mississippi, 2006Damaging Winds in Mississippi, August 15, 2006
August 15, 2006 · NWS LIX · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 15, 3:09 PM CST, 5 hours 51 minutes earlier.
Area forecast discussion, Aug 15, 3:09 PM CST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
409 PM CDT TUE AUG 15 2006
.DISCUSSION...
WATER VAPOR LOOPS SHOW AN UPPER HIGH CENTERED OVER THE CENTRAL
GULF COAST REGION WITH UPPER LOWS OVER CENTRAL TX AND EAST FL.
THE COMBINATION OF HOT TEMPERATURES IN THE MID TO UPPER 90S...
HIGH PRECIPITABLE WATER AROUND 2 INCHES...AND LATE AFTERNOON SEA
AND LAKE BREEZES HAVE AIDED IN RAPID THUNDERSTORM DEVELOPMENT NEAR
THE COAST. A BROAD AREA OF LOW LEVEL CONVERGENCE OVER MOST OF THE
FORECAST AREA SHOULD ALLOW ADDITIONAL ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS TO DEVELOP THROUGH LATE AFTERNOON AND
EARLY EVENING WITH LOCALLY STRONG THUNDERSTORMS AND HEAVY
RAINFALL.
ANOTHER INTERESTING FEATURE NOTED ON SATELLITE AND RADAR IS A
RATHER LARGE AREA OF SHOWERS AND THUNDERSTORMS THAT DEVELOPED
OFFSHORE IN THE NORTH CENTRAL GULF OF MEXICO. THERE APPEARS TO BE A
WEAK AND BROAD SURFACE LOW PRESSURE AREA UNDERNEATH THE CONVECTIVE
COMPLEX WITH NICE ANTICYCLONIC OUTFLOW IN THE UPPER LEVELS. SHEAR
WITH THIS SYSTEM SHOULD INCREASE AS THE UPPER LOW OVER EAST FL
RETROGRADES WEST...BUT THIS WILL HAVE TO BE WATCHED TO SEE IF
CONVECTION PERSISTS AND SURFACE PRESSURES LOWER OVER THE NEXT 12
TO 24 HOURS. WHATEVER BECOMES OF THIS...MID/UPPER HIGH PRESSURE
OVER OUR AREA SHOULD STEER THE SYSTEM WEST TOWARDS TEXAS AND
MEXICO.
MID/UPPER HIGH PRESSURE WILL KEEP THINGS QUITE HOT WITH LOWER
THAN NORMAL POPS EXPECTED ON WEDNESDAY.
THE PATTERN DOES NOT LOOK TO CHANGE MUCH THROUGH EARLY NEXT WEEK
WITH THE MID/UPPER RIDGE PERSISTING EITHER JUST TO OUR NORTH OR
OVER OUR FORECAST AREA. A MID/UPPER LOW OR TROUGH WILL MOVE WEST
ACROSS THE GULF AND BRING OUR BEST CHANCES OF SHOWERS AND
THUNDERSTORMS FRIDAY INTO SATURDAY.
&&
.AVIATION...
STRONG THUNDERSTORMS WILL BE NEAR OR IN THE VICINITY OF
MSY...ASD...NEW AND GPT AIRPORTS THROUGH 23Z...OTHERWISE...VFR
WEATHER WILL PREVAIL THIS EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 75 96 74 94 / 20 20 10 40
BTR 77 97 76 95 / 20 20 10 40
MSY 78 94 79 93 / 30 30 20 40
GPT 77 93 78 92 / 30 30 30 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
22
Hazardous weather outlook, Aug 15, 6:35 PM CST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
735 PM CDT TUE AUG 15 2006
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-161130-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
735 PM CDT TUE AUG 15 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
PORTIONS OF SOUTHERN MISSISSIPPI.
.DAY ONE...TONIGHT
ISOLATED STRONG THUNDERSTORMS WILL PERSIST INTO THE EARLY OVERNIGHT
HOURS OVER PORTIONS OF SOUTHEAST LOUISIANA. HOWEVER...THIS ACTIVITY
SHOULD DISSIPATE BY 10 PM. THE MOST LIKELY AREA FOR STRONG
THUNDERSTORM ACTIVITY WILL BE OVER THE RIVER PARISHES BETWEEN BATON
ROUGE AND NEW ORLEANS. THESE THUNDERSTORMS COULD PRODUCE STRONG
GUSTY WINDS...FREQUENT LIGHTNING...SMALL HAIL...AND LOCALLY HEAVY
RAINFALL THAT COULD LEAD TO STREET FLOODING IN LOW LYING AREAS.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HIGH DEW POINTS AND AFTERNOON TEMPERATURES WILL CAUSE HEAT INDEX
READINGS TO REACH AROUND 105 DEGREES OUTSIDE RAIN COOLED AREAS
ON WEDNESDAY. GREATER THUNDERSTORM ACTIVITY STARTING ON THURSDAY
SHOULD ALLOW FOR COOLER TEMPERATURES...AND THUS LOWER HEAT INDICES
THROUGH THE WEEKEND OVER MOST OF THE REGION.
SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH MONDAY.
AN ISOLATED STRONG THUNDERSTORM WILL BE POSSIBLE MAINLY DURING
THE AFTERNOON HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
22
In the hours before
Local storm report, Aug 15, 5:10 PM CST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
610 PM CDT TUE AUG 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 3 NE JEAN LAFITTE 29.78N 90.07W
08/15/2006 E1.00 INCH JEFFERSON LA BROADCAST MEDIA
ALSO REPORTED A POSSIBLE FUNNEL CLOUD AND TREE BRANCHES
DOWN ALONG HIGHWAY 3134 NEAR CROWN POINT.
0553 PM HAIL GONZALES 30.22N 90.92W
08/15/2006 E0.25 INCH ASCENSION LA BROADCAST MEDIA
&&
PGRIGSBYLocal storm report, Aug 15, 5:17 PM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
617 PM CDT TUE AUG 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 3 NE JEAN LAFITTE 29.78N 90.07W
08/15/2006 E1.00 INCH JEFFERSON LA BROADCAST MEDIA
ALSO REPORTED A POSSIBLE FUNNEL CLOUD AND TREE BRANCHES
DOWN ALONG HIGHWAY 3134 NEAR CROWN POINT.
0549 PM HAIL SORRENTO 30.19N 90.87W
08/15/2006 E0.50 INCH ASCENSION LA FIRE DEPT/RESCUE
0553 PM HAIL GONZALES 30.22N 90.92W
08/15/2006 E0.25 INCH ASCENSION LA BROADCAST MEDIA
&&
PGRIGSBYSpecial weather statement, Aug 15, 5:33 PM CST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
633 PM CDT TUE AUG 15 2006
LAZ059-067-160000-
LOWER LAFOURCHE-UPPER LAFOURCHE-
633 PM CDT TUE AUG 15 2006
...STRONG THUNDERSTORMS MOVING ACROSS CENTRAL LAFOURCHE PARISH...
AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS LOCATED JUST TO THE EAST OF
RACELAND AND LOCKPORT. THESE THUNDERSTORMS WERE MOVING TO THE WEST
AT 20 MPH AND WILL MOVE ACROSS RACELAND AND LOCKPORT THROUGH 7 PM
CDT. THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...GUSTY
WINDS...HEAVY DOWNPOURS OF RAIN AND POSSIBLY SMALL HAIL.
Special weather statement, Aug 15, 5:37 PM CST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
637 PM CDT TUE AUG 15 2006
LAZ050-160015-
LIVINGSTON-
637 PM CDT TUE AUG 15 2006
...STRONG THUNDERSTORMS AFFECTING SOUTHERN LIVINGSTON PARISH...
AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KILLIAN IN SOUTHEAST LIVINGSTON PARISH. THIS
THUNDERSTORM WAS MOVING SOUTHWEST AT 20 MPH AND WILL AFFECT KILLIAN
AND WHITEHALL THROUGH 715 PM CDT. THIS THUNDERSTORM WILL PRODUCE
FREQUENT LIGHTNING...GUSTY WINDS...HEAVY DOWNPOURS OF RAIN AND
POSSIBLY SMALL HAIL.
Special weather statement, Aug 15, 6:14 PM CST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
714 PM CDT TUE AUG 15 2006
LAZ049-057-058-160045-
ASCENSION-ST JAMES-ST JOHN THE BAPTIST-
714 PM CDT TUE AUG 15 2006
...STRONG THUNDERSTORMS SOUTHWEST OF LAKE MAUREPAS...
AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS SOUTHWEST OF LAKE MAUREPAS FROM
SOUTH OF WHITEHALL TO JUST EAST OF LUTCHER. THESE THUNDERSTORMS WERE
MOVING SOUTHWEST AT 20 MPH AND WILL AFFECT AREAS AROUND LUTCHER...
SORRENTO...AND GARYVILLE THROUGH 745 PM CDT. THESE THUNDERSTORMS
WILL PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...HEAVY DOWNPOURS OF
RAIN AND POSSIBLY SMALL HAIL.
Special weather statement, Aug 15, 8:25 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
925 PM CDT TUE AUG 15 2006
MSZ081-082-160330-
HARRISON-JACKSON-
925 PM CDT TUE AUG 15 2006
...STRONG THUNDERSTORMS APPROACHING COASTAL MISSISSIPPI...
AT 920 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING ACROSS SOUTH MISSISSIPPI FROM
SOUTH OF LUCEDALE TO WIGGINS. THESE THUNDERSTORMS WERE MOVING SOUTH
AT 25 MPH AND WILL AFFECT HARRISON AND JACKSON COUNTIES OF COASTAL
MISSISSIPPI THROUGH 11 PM CDT. IN ADDITION TO FREQUENT LIGHTNING...
THESE STORMS WILL PRODUCE HEAVY DOWNPOURS OF RAIN AND WIND GUSTS UP
TO 50 MPH AS THEY MOVE THROUGH AREAS AROUND VANCLEAVE...PASCAGOULA...
SAUCIER...GULFPORT...AND BILOXI.
Thunderstorm Wind, Harrison
- When
- August 15, 9:00 PM CST to 9:20 PM CST
- Where
- Harrison County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.533, -89.100
Trees were blown down is various areas of the county.
Thunderstorm Wind, Jackson
- When
- August 15, 9:05 PM CST to 9:25 PM CST
- Where
- Jackson County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.567, -88.650
Trees were blown down in various areas of the county. In Pascagoula, a woman suffered injuries to her foot and ankle when a large oak tree branch was blown down and crashed into her travel trailer.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in New Mexico, August 15, 20061 death · 1 event
- Flash Flood in New Mexico, August 15, 2006$4.5 million · 1 event
- Lightning Strike in Florida, August 15, 2006$1.2 million · 1 event
- Lightning Strikes in Georgia, August 15, 2006$680,000 · 3 events
- Lightning Strike in Alabama, August 15, 2006$500,000 · 1 event
- Heavy Rain in Kansas, August 15, 2006$250,000 · 2 events
- Flash Flood in Puerto Rico, August 15, 2006$150,000 · 1 event
- Lightning Strike in Alabama, August 15, 2006$150,000 · 1 event
- Damaging Winds in Mississippi, August 15, 2006$130,000 · 60 kt wind · 2 events
- Damaging Wind in Mississippi, August 15, 2006$120,000 · 60 kt wind · 1 event
- Damaging Wind in Mississippi, August 15, 2006$100,000 · 60 kt wind · 1 event
- Flash Flood in North Carolina, August 15, 2006$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531596, 5531597.